A generalisation of the exponential distribution and its applications on modelling skewed data

Muhammad Zubair, Ayman Yousef Abdelfattah Alzaatreh, M. H. Tahir, Muhammad Mansoor, Manat Mustafa

Research output: Contribution to journalArticle

Abstract

In this paper, a generalisation of the exponential distribution, namely, Weibull exponentiated-exponential (WEE) distribution, is proposed. The shapes of the density function possess great flexibility. It can accommodate various hazard shapes such as reversed-J, increasing, decreasing, constant and upside-down bathtub. Various properties of the WEE distribution are studied including shape properties, quantile function, expressions for the moments and incomplete moments, probability weighted moments and Shannon entropy. We obtain the asymptotic distributions for the sample minimum and maximum. The model parameters are estimated by maximum likelihood. The usefulness of the new model is illustrated by means of two real lifetime data sets.

Original languageEnglish
Pages (from-to)68-79
Number of pages12
JournalStatistical Theory and Related Fields
Volume2
Issue number1
DOIs
Publication statusPublished - Jan 2 2018

Keywords

  • Exponentiated-exponential
  • moments
  • order statistic
  • Shannon entropy
  • T-X family
  • Weibull-X family

ASJC Scopus subject areas

  • Statistics and Probability
  • Analysis
  • Applied Mathematics
  • Statistics, Probability and Uncertainty
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'A generalisation of the exponential distribution and its applications on modelling skewed data'. Together they form a unique fingerprint.

  • Cite this